MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC GASTROSTOMY FEEDING TUBE, ENFIT CONCTR, 18 FR; DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC GASTROSTOMY FEEDING TUBE, ENFIT CONCTR, 18 FR; DH EF BALLOON TUBES PRODUCTS
Model Number 8100-18
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the "nurse was providing medications and [patient] heard 'loud pop' and tube started to come out.Transferred to ir (interventional radiology) and balloon was ruptured." there was no reported injury.Additional information received (b)(6) 2023 stated "the patient had an upper gi (gastrointestinal) bleed from her gastric remnant where the gastrostomy tube was entering the stomach.Ir was unable to embolize the bleed.Patient (receiving anticoagulant therapy at home) admitted to hospital (b)(6) 2023 due to home care nurse reporting blood-soaked dressing around feeding tube site.The patient experienced dizziness status post partial gastrectomy, open splenectomy, trans hiatal esophagectomy with cervical esophagostomy due to recent hospitalization for a gi bleed.While patient was the in the er (emergency room) the rn (registered nurse) was administering medications through the balloon inflation port of the feeding tube when she heard a "loud pop" and "the tube started to come out".After the loud pop was heard, the patient taken to ct (computed tomography) for a cat scan of the abdomen.The cat scan revealed "an active arterial bleed around gastrostomy balloon insertion site." on (b)(6) 2023 the patient was taken to ir and feeding tube was replaced.Ir was unable to embolize the arterial bleed at the time of tube placement.An angiogram was performed (b)(6) 2023 and the arterial bleed was successfully stopped at that time.The patient was initially admitted to the icu (intensive care unit).As of (b)(6) 2023 the patient is currently in "stable but serious" condition on the medical surgical floor.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of (b)(6) 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Correction d4: lot number confirmed.H6/investigation findings/code not available: user : inappropriate use the device history record for the reported lot number, 30226672, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The device was evaluated the "sample provided was evaluated and balloon burst was confirmed.However, based on the customer comments and details added in product information section related to "complaint received 29-mar-2023 and a follow up call with company representative reporting: a misconnect incident.Nurse attempting to administered medications to patient via the balloon inflation port." this event seems to be a misused related incident.Per instructions for use (ifu) related to balloon maintenance stated the following: refill the balloon using sterile or distilled water, not air or saline.Saline can crystallize and clog the balloon valve or lumen, and air may seep out and cause the balloon to collapse.The root cause was inappropriate use.All information reasonably known as of 18-may-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
MIC GASTROSTOMY FEEDING TUBE, ENFIT CONCTR, 18 FR
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV (AVENT 2)
avenida el castillo 17-b
nogales, sonora
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key16799480
Report Number9611594-2023-00056
Device Sequence Number3237591
Product Code KNT
UDI-Device Identifier00350770442938
UDI-Public00350770442938
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K842076
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/23/2024
Device Model Number8100-18
Device Catalogue NumberN/A
Device Lot Number30226672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale
Patient Weight72 KG